Year 2020, Volume 49 , Issue 5, Pages 1761 - 1776 2020-10-06

Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system

Figen KANGALGİL [1] , Seval IŞIK [2]


This article is about a discrete-time predator-prey model obtained by the forward Euler method. The stability of the fixed point of the model and the existence conditions of the Neimark-Sacker bifurcation are investigated. In addition, the direction of the Neimark-Sacker bifurcation is given. Moreover, OGY control method is to implement to control chaos caused by the Neimark-Sacker bifurcation. Finally, Neimark-Sacker bifurcation, chaos control strategy, and asymptotic stability of the only positive fixed point are verified with the help of numerical simulations. The existence of chaotic behavior in the model is confirmed by computing of the maximum Lyapunov exponents.
Predator-Prey Model, Fixed Point, Stability, Neimark-Sacker Bifurcation, Chaotic Behavior, OGY feedback control method
  • [1] A. Atabaigi, Multiple bifurcations and dynamics of a discrete-time predator-prey sys- tem with group defense and non-monotonic functional response, Differ. Equ. Dyn. Syst. 28, 107-132, 2020.
  • [2] C. Celik, The stability and Hopf bifurcation for a predator-prey system with time delay, Chaos Solitons Fractals, 37, 87–99, 2008.
  • [3] L. Cheng and H. Cao, Bifurcation analysis of a discrete-time ratio-dependent predator- prey model with Allee Effect, Commun. Nonlinear Sci. Numer. Simul. 38, 288–302, 2016.
  • [4] M. Danca, S. Condreanu and B. Bako, Detailed analysis of a nonlinear prey-predator model, J. Biol. Phys. 23 (1), 11–20, 1997.
  • [5] Q. Din, A Novel chaos control strategy for discrete-time brusselator models, J. Math. Chem. 56, 3045–3075, 2018.
  • [6] Q. Din, Bifurcation analysis and chaos control in discrete-time glycolysis Models, J. Math. Chem. 56 (3), 904–931, 2018.
  • [7] Q. Din, Bifurcation analysis and chaos control in a second-order rational difference equation, Int. J. Nonlinear Sci. Numer. Simul. 19 (1), 53–68, 2018.
  • [8] Q. Din, Stability, bifurcation analysis and chaos control for a predator-prey system, J. Vib. Control 25 (3), 612–626, 2019.
  • [9] Q. Din and M. Hussain, Controlling chaos and Neimark-Sacker bifurcation in a host- parasitoid model, Asian J. Control, 21 (4), 1–14, 2019.
  • [10] W. Du, J. Zhang, S. Qin and J.Yu, Bifurcation analysis in a discrete SIR epidemic model with the saturated contact rate and vertical transmission, J. Nonlinear Sci. Appl. 9, 4976–4989, 2016.
  • [11] E.M. Elabbasy, A.A. Elsadany and Y.Zhang, Bifurcation analysis and chaos in a discrete reduced Lorenz system, Appl. Math. Comput. 228, 184–194, 2014.
  • [12] S.N. Elaydi, An Introduction to Difference Equations, Springer-Verlag, New York, NY, USA, 1996.
  • [13] A. Gkana and L. Zachilas, Incorporating prey refuge in a prey-predator model with a Holling Type I functional response: random dynamics and population outbreaks, J. Biol. Phys. 39 (4), 587–606, 2013.
  • [14] A. Gkana and L. Zachilas, Non-overlapping generation species: Complex Prey- Predator Interactions, Int. J. Nonlinear Sci. Numer. Simul. 16 (5), 207–219, 2015.
  • [15] Z. He and X. Lai, Bifurcation and Chaotic Behaviour of a Discete Time Predator-Prey System, Nonlinear Anal. Real World Appl. 12 (1), 403–417, 2011.
  • [16] Z.M. He and B.O. Li, Complex dynamic behavior of a discrete-time predator-prey system of Holling-III Type, Adv. Difference Equ. 2014, Art. No. 180, 2014.
  • [17] Z.Hu, Z.Teng and L. Zhang, Stability and bifurcation analysis of a discrete predator- prey model with nonmonotonic functional response, Nonlinear Anal. RealWorld Appl. 12, 2356–2377, 2011.
  • [18] Z. Jing and Y. Jianping, Bifurcation and chaos in discrete-time predatorprey system, Chaos Solitons Fractals 27 (1), 259–277, 2006.
  • [19] S. Kartal, Dynamics of a plant-herbivore model with differential-difference equations, Cogent Math. 3 (1), 1136198, 2016.
  • [20] S. Kartal, Flip and Neimark–Sacker bifurcation in a differential equation with piece- wise constant arguments model, J. Difference Equ. Appl. 23, 763–778, 2017.
  • [21] S.Kartal and F. Gurcan, Global behaviour of a predator–prey like model with piecewise constant arguments, J. Biol. Dyn. 9 (1), 157–171, 2015.
  • [22] A.Q. Khan, Neimark-Sacker bifurcation of a two-dimensional discrete-time predator- prey model, SpringerPlus 5 (1), Art. No. 126, 2016.
  • [23] A.Q. Khan, Stability and Neimark-Sacker bifurcation of a ratio-dependence predator- prey model, Math. Methods Appl. Sci. 40, 4109–4119, 2017.
  • [24] Y. Kuznetsov, Elements of Applied Bifurcation Theory, Springer-Verlag, New York, NY, USA, 2nd edition, 1998.
  • [25] P.H. Leslie and J.C Gower, The properties of a stochastic model for the predator-prey type of interaction between two species, Biometrika, 47, 219–234, 1960.
  • [26] S. Li and W. Zhang, Bifurcations of a discrete prey-predator model with Holling type II functional response, Discrete Contin. Dyn. Syst. Ser. B. 14, 159–176, 2010.
  • [27] J. Liu, P. Baoyang and Z. .Tailei, Effect of discretization on dynamical behavior of SEIR and SIR models with nonlinear incidence, Appl. Math. Lett. 39, 60–66, 2015.
  • [28] X. Liu and X. Dongmei, Complex dynamic behaviors of a discrete-time predatorprey system, Chaos Solitons Fractals, 32 (1), 80–94, 2007.
  • [29] D. Lv, W. Zhang and Y. Tang, Bifurcation analysis of a ratio-dependent predator-prey system with multipla delays, J. Nonlinear Sci. Appl. 9, 3479–3490, 2016.
  • [30] R.M. May, Simple mathematical models with very complicated dynamics, Nature, 261, 459–467, 1976.
  • [31] E. Ott, C. Grebogi and J.A. Yorke, Controlling chaos, Phys. Rev. Lett. 64 (11), 1196–1199, 1990.
  • [32] P.J. Pal and P.K. Mandal, Bifurcation Analysis of a Modified Leslie-Gower Predator- Prey Model with Beddington-De Angelis Functional Response and Strong Allee Effect, Math. Comput. Simulation 97, 123–146, 2014.
  • [33] S.M Rana and U. Kulsum, Bifurcation analysis and chaos control in a discrete-time predator-prey system of Leslie type with simplified Holling type IV functional response, Discrete Dyn. Nat. Soc. 2017, Art. No. 9705985, 2017.
  • [34] H. Singh, J. Dhar and H.S. Bhatti, Discrete-time bifurcation behavior of a prey- predator system with generalized predator, Adv. Difference Equ. 2015, Art. No. 206, 2015.
  • [35] G. Sucu, Bir Ayrık Zamanlı Av-Avcı Modelinin Kararlılık ve Çatallanma, TOBB Ekonomi ve Teknoloji Üniversitesi Fen Bilimler Enstitüsü, Yüksek lisans Tezi, Ankara, 2016.
  • [36] S. Wiggins, Introduction to Applied Nonlinear Dynamical System and Chaos, Springer-Verlag, New York, NY, USA, 2003.
  • [37] L. Zhang and L. Zou, Bifurcations and control in a discrete predator-prey model with strong Allee effect, Int. J. Bifur. Chaos, 28 (5), 1850062, 2018.
  • [38] J. Zhang, T. Deng, Y. Chu, S. Qin, W. Du, and H. Luo, Stability and bifurcation analysis of a discrete predator-prey model with Holling type III functional response, J. Nonlinear Sci. Appl. 9, 6228–6243, 2016.
  • [39] S. Zhou, Y. Liu and G. Wang, The stability of predator-prey systems subject to the Allee effects, Theoret. Population Biol. 67, 23–31, 2005.
Primary Language en
Subjects Mathematics
Journal Section Mathematics
Authors

Orcid: 0000-0003-0116-8553
Author: Figen KANGALGİL (Primary Author)
Institution: DOKUZ EYLUL UNIVERSITY
Country: Turkey


Orcid: 0000-0002-6523-7805
Author: Seval IŞIK
Institution: CUMHURIYET UNIVERSITY
Country: Turkey


Dates

Publication Date : October 6, 2020

Bibtex @research article { hujms531024, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2020}, volume = {49}, pages = {1761 - 1776}, doi = {10.15672/hujms.531024}, title = {Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system}, key = {cite}, author = {Kangalgi̇l, Figen and Işık, Seval} }
APA Kangalgi̇l, F , Işık, S . (2020). Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system . Hacettepe Journal of Mathematics and Statistics , 49 (5) , 1761-1776 . DOI: 10.15672/hujms.531024
MLA Kangalgi̇l, F , Işık, S . "Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system" . Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1761-1776 <https://dergipark.org.tr/en/pub/hujms/issue/57199/531024>
Chicago Kangalgi̇l, F , Işık, S . "Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system". Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1761-1776
RIS TY - JOUR T1 - Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system AU - Figen Kangalgi̇l , Seval Işık Y1 - 2020 PY - 2020 N1 - doi: 10.15672/hujms.531024 DO - 10.15672/hujms.531024 T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1761 EP - 1776 VL - 49 IS - 5 SN - 2651-477X-2651-477X M3 - doi: 10.15672/hujms.531024 UR - https://doi.org/10.15672/hujms.531024 Y2 - 2020 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system %A Figen Kangalgi̇l , Seval Işık %T Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system %D 2020 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 49 %N 5 %R doi: 10.15672/hujms.531024 %U 10.15672/hujms.531024
ISNAD Kangalgi̇l, Figen , Işık, Seval . "Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system". Hacettepe Journal of Mathematics and Statistics 49 / 5 (October 2020): 1761-1776 . https://doi.org/10.15672/hujms.531024
AMA Kangalgi̇l F , Işık S . Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system. Hacettepe Journal of Mathematics and Statistics. 2020; 49(5): 1761-1776.
Vancouver Kangalgi̇l F , Işık S . Controlling chaos and Neimark-Sacker bifurcation in a discrete-time predator-prey system. Hacettepe Journal of Mathematics and Statistics. 2020; 49(5): 1761-1776.